MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012448-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The 3.75 x 12 nc trek rx referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat 70% to 80% stenosed lesions in the left anterior descending (lad) coronary artery and right coronary artery (rca).A 2.75 x 8 mm nc trek rx balloon dilatation catheter (bdc) was selected for the lesion in the lad and no issues noted during unpacking, inspection and preparation prior to use.The bdc was advanced with no resistance to the lesion and on the first inflation attempt the balloon would not inflate.The bdc was removed from the anatomy and replaced with a non-abbott 2.75 x 8 mm bdc to complete the dilatation of the lesion in the lad.A 3.75 x 12 mm nc trek rx balloon dilatation catheter (bdc) was selected for the lesion in the rca and no issues noted during unpacking, inspection and preparation prior to use.The bdc was advanced with no resistance to the lesion and on the first inflation attempt the balloon would not inflate.The bdc was removed from the anatomy and replaced with another 3.75 x 12 mm nc trek rx bdc to complete the dilatation of the lesion in the rca.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device returned for analysis.The complaint investigation determined the reported difficulty was confirmed and the issue was determined to be related to manufacturing issues associated with the protective sheath.On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6415652
Report Number2024168-2017-02304
Device Sequence Number18991454
Product Code LOX
UDI-Device Identifier08717648151804
UDI-Public(01)08717648151804(17)191031(10)61121G1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number1012448-08
Device Lot Number61121G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1